MAUDE Adverse Event Report: COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G47827
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that leakage was observed coming from the blue port of the cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter.A right femoral central line was inserted on (b)(6) 2024 in a critically ill patient to facilitate sedation, inotropic support, and intravenous fluid/medication administration.Shortly after insertion, the blue port was observed to be leaking, necessitating the placement of a peripheral line to provide an additional lumen for uninterrupted treatment.Given the need for reliable vascular access, the femoral line was replaced with a new central line inserted in the left internal jugular vein.Following confirmation of correct positioning, the malfunctioning femoral line was promptly removed to ensure continuous and effective delivery of treatment.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D1 - device name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set.E1 - customer (person): (b)(6).E3 - occupation: regulatory specialist.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5 correction: h6 - annex e, annex a.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 13jan2025 and 19jan2025, it was confirmed that the patient did not experience any adverse effects due to this occurrence.The user reported that no damage was observed on the blue hub.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that the blue hub of a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter set leaked.The device was required for a critically ill patient to deliver sedation, inotropes and intravenous fluid medication and was placed in the right femoral vein on (b)(4) 2024.Shortly after insertion, the blue hub leaked, necessitating the placement of a peripheral line to provide an additional lumen for uninterrupted treatment.Then, an additional central line procedure was required, and a catheter was placed in the left internal jugular (lij) vein.The correct position of the lij catheter was confirmed, and the leaking femoral catheter was removed.No damage to the blue hub was noted by the end user.No other adverse events were reported.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify the failure mode prior to distribution.A review of the dhr for the reported complaint device lot and the related subassembly lots revealed no related non-conformances.A complaint history search identified one other event reported for the device lot for a different failure mode.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu, [c_t_ctulmabrm_rev7] ¿cook spectrum central venous catheter minocycline/rifampin antibiotic impregnated power injectable", supplied with the device states the following in consideration of the reported failure mode: warnings: ¿the safe and effective use or central venous catheters with power injector pressures (safety but-off) set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit of 10ml/sec.To safely use catheters with a power injector, the technician/heath care professional must verify prior to use that the maximum safety cut-off pressure limit is set at or below 325 psi and that the maximum flow rate is at or below 10 ml/sec.Do not exceed the maximum flow rate of 10 ml/sec.Exceeding the maximum flow rate of 10 ml/sec may result in catheter failure and/or catheter tip displacement.Power injector machine pressure limiting (safety cut-off) settings may not prevent over-pressurization of an occluded catheter." precautions: ¿catheter should not be used for long-term indwelling applications.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause was unable to be established.It is possible that the device was damaged; however, cook cannot confirm this without device return.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21118151
Report Number1820334-2025-00037
Device Sequence Number15322009
Product Code FOZ
UDI-Device Identifier00827002478251
UDI-Public(01)00827002478251(17)261009(10)15804730
Combination Product (Y/N)Y
Initial Reporter CountryNZ
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47827
Device Catalogue NumberC-UTLM-701J-LSC-ABRM-HC-RD
Device Lot Number15804730
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer01/13/2025
09/02/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date01/23/2025
09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown